MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC NGEN PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D139702
Medical Device Problem Code Failure to Pump (1502)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ngen pump.When radiofrequency (rf) energy was applied to the qdot micro catheter, the power setting did not climb as suspected.They removed the catheter, and it was found that the irrigation was turned off to the catheter.The irrigation was turned back on to the catheter and it irrigated properly.The catheter was reinserted and when rf energy was applied, the power settings performed as suspected.There was no indication from the ngen pump (no error/alert) that the catheter was not irrigating properly.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ngen pump.When radiofrequency (rf) energy was applied to the qdot micro catheter, the power setting did not climb as suspected.They removed the catheter, and it was found that the irrigation was turned off to the catheter.There was no indication from the ngen pump (no error/alert) that the catheter was not irrigating properly.Technical services performed remote evaluation of the device.Work order service report was sent to johnson & johnson medtech for evaluation.After several communications between clinical account specialist and technical services, it was noticed that the irrigation tube was not connected to the catheter.After securing connection, catheter functioned appropriately.The event reported by the customer was confirmed.The root cause is related to user, as the catheter was not properly connected to the device.The user cannot start ablation until the irrigation is initiated.In this case, the pump and the generator were performing as expected: the pump had no irrigation errors and the irrigation was initiated as usual.Then, the generator met the threshold to interrupt ablation; the temperature was not decreasing due to the pump not being connected to catheter irrigation port.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.As part of the quality process, the devices are manufactured, inspected, and released to approved specifications.The manufacture date in h4 and udi in d4 have been updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NGEN PUMP
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER, INC.
560 cottonwood drive
milpitas CA
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22041786
Report Number2029046-2025-01605
Device Sequence Number9280415
Product Code LPB
UDI-Device Identifier10846835017472
UDI-Public(01)10846835017472(11)230513(21)091123-120
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QDOT MICRO, BI, TC, D-F.; SOUNDSTAR ECO CABLE ASSY 10 FT.; UNK_CARTO 3.
Patient SexUnknown